Alert archive / New York / Gale Warnings in 2010
Gale Warning 3, NWS Buffalo, NY
NWS Buffalo, NY issued this gale warning at Apr 3, 2010, 3:59 PM EDT. It took effect at Apr 3, 2010, 6:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2010, 3:59 PM EDT (19:59 UTC)
- In effect from
- Apr 3, 2010, 6:00 PM EDT
- Expired
- Apr 3, 2010, 10:02 PM EDT
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
074 WHUS71 KBUF 031959 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 359 PM EDT SAT APR 3 2010 LEZ020-040-041-040400- /O.UPG.KBUF.SC.Y.0030.100403T2300Z-100404T0700Z/ /O.NEW.KBUF.GL.W.0003.100403T2200Z-100404T0400Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 359 PM EDT SAT APR 3 2010 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THIS UPGRADES THE SMALL CRAFT ADVISORY WHICH WAS PREVIOUSLY IN EFFECT. A SHARP COLD FRONT WILL BRING A PERIOD OF GUSTY WINDS THIS EVENING. SOUTH WINDS 15 TO 25 KNOTS WILL BECOME SOUTHWEST AND QUICKLY INCREASE TO 35 KNOT GALES THIS EVENING. THE GALE FORCE WINDS ARE EXPECTED TO LAST FOR 2 TO 4 HOURS BEFORE DIMINISHING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ042-043-040400- /O.CON.KBUF.SC.Y.0030.100404T0200Z-100404T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 359 PM EDT SAT APR 3 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-040400- /O.CON.KBUF.SC.Y.0030.100404T0400Z-100404T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 359 PM EDT SAT APR 3 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
1 follow-up statement
429 WHUS71 KBUF 040202 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1002 PM EDT SAT APR 3 2010 LEZ020-040-041-040800- /O.CAN.KBUF.GL.W.0003.000000T0000Z-100404T0400Z/ /O.EXA.KBUF.SC.Y.0030.000000T0000Z-100404T0800Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1002 PM EDT SAT APR 3 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-040800- /O.CON.KBUF.SC.Y.0030.000000T0000Z-100404T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1002 PM EDT SAT APR 3 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-041000- /O.CON.KBUF.SC.Y.0030.100404T0400Z-100404T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1002 PM EDT SAT APR 3 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale warning went out at Apr 3, 3:47 PM EDT, 12 minutes earlier.
Area forecast discussion, Apr 3, 3:47 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
347 PM EDT SAT APR 3 2010
.SYNOPSIS...
A COLD FRONT WILL SWEEP ACROSS THE AREA THROUGH THE FIRST HALF OF
TONIGHT WITH A PERIOD OF CLOUD COVER AND GUSTY WINDS. ANOTHER RIDGE
OF HIGH PRESSURE WILL BUILD INTO THE REGION FOR EASTER SUNDAY WITH A
RETURN TO SUNSHINE. TEMPERATURES WILL NOT BE NEARLY AS WARM AS
RECENT DAYS...BUT STILL WELL ABOVE AVERAGE. A WEAK COLD FRONT WILL
CROSS THE REGION MONDAY WITH A CHANCE OF A FEW SHOWERS. UNSETTLED
WEATHER WILL CONTINUE THROUGH MUCH OF NEXT WEEK WITH SEVERAL CHANCES
OF RAIN. TEMPERATURES WILL REMAIN WELL ABOVE AVERAGE THROUGH THE
FIRST HALF OF THE WEEK BEFORE COLDER AIR MOVES BACK INTO THE REGION
BY LATE NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
RECORD SETTING HOT WEATHER WILL GIVE WAY TO A STRONG COLD FRONT WHICH
IS APPROACHING FROM THE OHIO VALLEY. THE MOST CRITICAL FORECAST
CONCERN IS STRONG GUSTY WINDS IMMEDIATELY AHEAD OF AND BEHIND THIS
FRONT. NUMEROUS SITES ACROSS OHIO REPORTING WIND GUSTS IN THE 40 TO
50 KT RANGE AHEAD OF THE BOUNDARY EARLY THIS AFTERNOON. WHILE
DAYTIME HEATING IS PLAYING A ROLE IN THIS...NAM BUFKIT FORECAST
SOUNDINGS SUGGEST STRONG WINDS WILL BE ABLE TO MIX DOWN THIS EVENING
ACROSS WESTERN NEW YORK. THE GREATEST POTENTIAL WILL BE FAR WESTERN
SECTIONS (NORTHWEST OF A JAMESTOWN TO ROCHESTER LINE) WHERE 925 MB
WINDS ARE FORECAST TO BE AROUND 50 KTS...WITH LOCATIONS SOUTH AND
EAST OF THIS SEEING WEAKER WINDS ALOFT WHICH WILL LIMIT WIND GUST
POTENTIAL. BASED ON UPSTREAM CONDITIONS...AND FORECAST
SOUNDINGS...EXPECT A COUPLE HOURS OF STRONG WIND GUSTS IN FAR
WESTERN NEW YORK...WITH 40 TO 50 MPH GUSTS EXPECTED. THE TIME FRAME
IS MARGINAL...BUT GIVEN UPSTREAM GUSTS DECIDE TO ISSUE A RELATIVELY
SHORT WIND ADVISORY FOR THIS EVENING...TO HIGHLIGHT THE PERIOD OF
STRONG WINDS.
OTHERWISE...TEMPERATURES WERE LARGELY IN THE 80S ACROSS THE
REGION...WITH A FEW EXCEPTIONS ALONG THE IMMEDIATE LAKE SHORE...WITH
SIGNIFICANTLY COLDER TEMPERATURES WITH THE LAKE BREEZE...THOUGH IT
WAS MAINLY CONFINED TO WITHIN A FEW MILES OF THE LAKES. TEMPERATURES
WILL REMAIN WARM (70S OR 80S) AHEAD OF THE FRONT AND INTO THIS
EVENING...THEN ABRUPTLY FALL WITH THE FRONTAL PASSAGE. THE FRONT
SHOULD PASS THROUGH BUFFALO AROUND SUNSET...ROCHESTER DURING THE
EVENING HOURS AND WATERTOWN SHORTLY AFTER MIDNIGHT. EXPECT OVERNIGHT
LOWS TO GENERALLY BE IN THE 40S...WITH A BLEND OF THE RGEM/NAM12 A
GOOD STARTING POINT...THOUGH SOME TWEAKS FOR MODEST RADIATIONAL
COOLING WERE MADE IN THE SOUTHERN MOUNTAIN VALLEYS.
SHOWERS WITH THE FRONT ARE ALREADY SPOTTY...AND WITH MODEL DEW
POINTS RUNNING TOO HIGH...AND QPFS MINIMAL TO NIL...WILL ONLY CARRY
SLIGHT CHANCE POPS WITH THE FRONT...AND FEEL THIS IS BEING GENEROUS.
MOST WILL NOT SEE ANY RAIN WITH THE FRONT.
IF YOU FORGET ABOUT TODAY...SUNDAY WOULD BE PERHAPS MORE
NOTEWORTHY...BUT DESPITE THE PASSAGE OF THE COLD FRONT...HIGHS WILL
STILL BE 10 TO 15 DEGREES ABOVE NORMAL. EXPECT MOSTLY SUNNY SKIES
FOR THE DAY...AS HIGH PRESSURE BUILDS IN BEHIND THE FRONT.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AT THE START OF THE PERIOD HIGH PRESSURE WILL BE IN CONTROL ACROSS
THE LOWER LAKES AND NEW ENGLAND. BY 12Z MONDAY THIS HIGH WILL SHIFT
TO THE EASTERN SEABOARD WITH SOUTHERLY RETURN FLOW INCREASING ALONG
ITS WESTERN PERIPHERY. RADIATIONAL COOLING CONDITIONS WILL BE
FAVORABLE FOR THE FIRST HALF OF SUNDAY NIGHT WITH CLEAR SKIES AND
LIGHT WINDS...BUT THEN EXPECT TEMPS TO RISE BEFORE DAYBREAK MONDAY
AS SOUTHERLY FLOW INCREASES AND CLOUDS SLOWLY INCREASE. THIS WILL BE
MOST EVIDENT ALONG THE LAKE ERIE SHORE WHERE DOWNSLOPE WINDS WILL
LIKELY SEND TEMPS SOARING INTO THE 60S BY DAYBREAK MONDAY.
DURING THE DAY MONDAY MODEL GUIDANCE REMAINS CONSISTENT IN PUSHING A
WEAK MID LEVEL SHORTWAVE AND ASSOCIATED SURFACE FRONT EAST ACROSS
THE REGION. GFS CONTINUES TO SUFFER FROM GRIDSCALE CONVECTIVE
FEEDBACK WITH THIS FEATURE...AND WILL CONTINUE TO FOLLOW THE NAM AND
GEM SOLUTIONS FOR TIMING AND QPF POTENTIAL. OVERALL FORCING LOOKS
PRETTY MEAGER WITH THIS FEATURE...WITH THE BULK OF UPPER LEVEL JET
DYNAMICS AND HEIGHT FALLS REMAINING WELL NORTH ACROSS CANADA...AND
DEEPER MOISTURE REMAINING DISPLACED FROM THE LOWER OHIO VALLEY
SOUTHWARD. WITH THIS IN MIND...WILL CONTINUE WITH JUST CHANCE POPS
FOR MONDAY TO COVER THE FRONTAL PASSAGE. INSTABILITY FORECASTS ARE
MARGINAL IN LATEST MODEL GUIDANCE...AND THESE MODELS ARE PROBABLY
TOO HIGH WITH LOW LEVEL MOISTURE RETURN. THUS WILL KEEP THUNDER OUT
OF THE FORECAST FOR MONDAY.
THE FRONTAL BOUNDARY AND MID LEVEL SHORTWAVE WILL QUICKLY PUSH EAST
INTO NEW ENGLAND MONDAY EVENING WITH ANY SHOWERS ENDING AND SKIES
CLEARING AT LEAST TEMPORARILY. MEDIUM RANGE GUIDANCE REMAINS
CONSISTENT IN LIFTING THIS BOUNDARY BACK NORTH ACROSS THE AREA AS A
WARM FRONT LATE MONDAY NIGHT AND TUESDAY. AGAIN...THE GFS AND EVEN
SOME OTHER MODEL GUIDANCE APPEARS TO BE SUFFERING FROM GRIDSCALE
CONVECTIVE FEEDBACK WITH THIS TIME FRAME. THIS WILL LEAD TO MODEL
FLIP FLOPS IN TIMING AND PLACEMENT DETAILS OF HIGHER QPF AND EVEN
THE WARM FRONTAL POSITION...BUT THE OVERALL LARGE SCALE SIGNAL
REMAINS CONSISTENT. WILL KEEP POPS IN THE CHANCE RANGE FOR MOST OF
THE AREA...ENTERING WESTERN NY LATE MONDAY NIGHT THEN SPREADING
ACROSS THE CWA TUESDAY. WILL RAISE POPS TO LIKELY MONDAY AND MONDAY
EVENING ACROSS THE NORTH COUNTRY ON THE COOL SIDE OF THE WARM
FRONTAL BOUNDARY. BOTH NAM/GFS DEVELOP DECENT ELEVATED INSTABILITY
WITH MUCAPE OF 500-1000J/KG ON TUESDAY. WITH THIS IN MIND WILL
CONTINUE WITH THUNDER MENTION AS WELL.
THE WARM FRONT WILL CONTINUE TO LIFT NORTH TUESDAY NIGHT PLACING
MOST OF THE CWA IN THE WARM SECTOR. THE WARM SECTOR AIRMASS SHOULD
REMAIN CAPPED WITH WARM AIR ALOFT...SO EXPECT MOST OF THE NIGHT TO
BE DRY. MAY SEE SHOWERS LINGER ACROSS THE NORTH COUNTRY IN CLOSER
PROXIMITY TO THE RETREATING WARM FRONT.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE PATTERN SHOULD REMAIN FAIRLY PROGRESSIVE ACROSS NOAM THROUGH THE
MEDIUM RANGE PERIOD WITH A SERIES OF PACIFIC SHORTWAVES TRAVERSING
THE LOWER 48. AT THE START OF THE PERIOD THE LOWER LAKES WILL BE IN
THE WARM SECTOR OF A LOW LIFTING THROUGH THE LAKES. THIS WILL BRING
ONE LAST WARM DAY WEDNESDAY WITH TEMPS WELL ABOVE AVERAGE. MODELS
CONTINUE TO STRUGGLE WITH THE TIMING OF THE ASSOCIATED COLD FRONT...
WITH THE GFS REMAINING CONSISTENT WITH A WEDNESDAY AFTERNOON FRONTAL
PASSAGE AND THE ECMWF REMAINING CONSISTENT WITH A THURSDAY AFTERNOON
FRONTAL PASSAGE. GIVEN THE CONTINUED MODEL DICHOTOMY...WILL SIMPLY
MAINTAIN CHANCE POPS FOR BOTH DAYS.
AFTER THIS TIMING UNCERTAINTY...EXPECT A PERIOD OF MUCH COOLER AND
MORE SEASONABLE TEMPERATURES TO END NEXT WEEK AND START NEXT WEEKEND
AS A TROUGH BECOMES ESTABLISHED ACROSS THE EASTERN CONUS. THE 12Z
GFS CLOSES OFF AN ANOMALOUS MID LEVEL CLOSED LOW OVER THE OHIO
VALLEY FRIDAY THEN SPINS IT OVER THE NORTHERN APPALACHIANS THROUGH
THE WEEKEND. THIS MARKS A MAJOR CHANGE FROM PREVIOUS RUNS AND MAKES
LITTLE SENSE GIVEN THE PATTERN EVOLUTION AND OTHER MODEL AND
ENSEMBLE GUIDANCE. WILL THROW OUT THIS SOLUTION FOR NOW AND KEEP
WITH THE PREVIOUS THINKING OF A COOL TROUGH BUT FAIRLY DRY GOING
INTO NEXT WEEKEND.
LOOKING A LITTLE FURTHER AHEAD...MODEL AND ENSEMBLE GUIDANCE POINTS
TOWARDS A RETURN TO ABOVE AVERAGE TEMPERATURES FOR WEEK 2 OF THE
FORECAST WITH A TROUGH RE-LOADING ACROSS THE PACIFIC NORTHWEST
FORCING DOWNSTREAM HEIGHT RISES ACROSS THE CENTRAL AND EASTERN
CONUS.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THROUGH THIS EVENING...THE BIGGEST IMPACT ON AVIATION WILL BE
STRONG WINDS. NOTED WIND GUSTS IN EXCESS OF 40 KTS IN OHIO...WITH
THE FRONT HEADED IN THIS DIRECTION...EXPECT A PERIOD OF STRONG
WINDS AT JHW/BUF/IAG/ROC THIS EVENING. FEEL CONFIDENCE IN VFR
CONDITIONS THROUGH THIS POINT...WITH TIMING ON THE WIND SHIFT ALSO
PRETTY CONSISTENT AMONG RECENT MODEL RUNS. AFTER A PERIOD OF
STRONG WINDS...EXPECT GUSTS TO DIMINISH LATE EVENING...WITH WINDS
EVENTUALLY DROPPING OFF SIGNIFICANTLY AFTER MIDNIGHT.
THERE IS SOME QUESTION AS TO WHETHER MVFR OR LOWER CIGS WILL
DEVELOP ACROSS ANY SITES. NOTED NAM WAS TOO MOIST IN ITS BOUNDARY
LAYER...AND BASED ON THIS HEDGED TAFS AWAY FROM THIS...OPTING FOR
A SCATTERED DECK BELOW 3000 FEET AT SOME TAF SITES...THOUGH FEEL
IT IS NOW MORE LIKELY THAN NOT THAT IT WILL BE PREDOMINANTLY VFR.
HIGH CONFIDENCE IN VFR SUNDAY...AS HIGH PRESSURE BUILDS ACROSS THE
REGION.
OUTLOOK...
SUNDAY NIGHT...VFR
MONDAY THROUGH WEDNESDAY...VFR/MVFR WITH A CHANCE SHOWERS AND
POSSIBLY A THUNDERSTORM.
THURSDAY....VFR/MVFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
A SHARP COLD FRONT WILL CROSS WESTERN NY THIS EVENING. THE FRONT
WILL BE ACCOMPANIED BY A 2-4 HOUR PERIOD OF GUSTY SOUTHWEST WINDS...
ESPECIALLY ON LAKE ERIE IN CLOSE PROXIMITY TO A BELT OF STRONGER MID
LEVEL WINDS. EXPECT A BRIEF 2-4 HOUR PERIOD OF GALE FORCE WIND GUSTS
ON LAKE ERIE THIS EVENING. WITH THIS IN MIND...AND THE FACT THAT
THIS IS A HOLIDAY WEEKEND WITH RECORD WARMTH ALLOWING FOR SOME EARLY
SPRING BOATING...WILL HOIST A GALE WARNING FOR LAKE ERIE TO HEIGHTEN
AWARENESS. GALES ARE MOST LIKELY ALONG THE SHORE AS DOWNSLOPE WINDS
ACCELERATE INTO THE LAKE...WITH COLD WATER ALLOWING WIND SPEEDS TO
DIMINISH OVER THE MIDDLE OF THE LAKE DUE TO A STABLE MARINE BOUNDARY
LAYER. SMALL CRAFT ADVISORIES WILL CONTINUE FOR LAKE ONTARIO AS WELL
ALTHOUGH WINDS ARE NOT EXPECTED TO BE QUITE AS STRONG THERE.
WINDS WILL QUICKLY DIMINISH ON EASTER SUNDAY AS HIGH PRESSURE BUILDS
INTO THE LOWER LAKES. ANOTHER PERIOD OF MODERATE WINDS WILL ARRIVE
MONDAY AS A WEAK COLD FRONT CROSSES THE REGION...WITH ANOTHER ROUND
OF SMALL CRAFT ADVISORY CONDITIONS POSSIBLE.
&&
.FIRE WEATHER...
NAM/GFS SURFACE DEW POINTS HAVE TURNED OUT TO BE WELL TOO
MOIST...WITH THE 12Z BUFFALO SOUNDING INDEED PROVIDING A BETTER
CLUE FOR THIS AFTERNOON THAN MODEL GUIDANCE IN TERMS OF HUMIDITY.
EXPECT HUMIDITY TO REMAIN IN THE 20 TO 30 PERCENT RANGE THROUGH
THIS AFTERNOON...BEFORE RISING TO AROUND 30 PERCENT AT SUNSET.
AFTER THIS...MUCH COOLER AND MOIST AIR WILL MOVE IN BEHIND THE FRONT.
THE RED FLAG CRITERIA IS LARGELY BEING BEING MET WHERE THE WARNING
IS IN PLACE...THOUGH WINDS HAVE BEEN MARGINAL IN SPOTS. WINDS WILL
INCREASE THIS EVENING...LIKELY PROVIDING A PERIOD OF HUMIDITY
AROUND 30 PERCENT...AND VERY STRONG WINDS. NO ADJUSTMENTS MADE TO
THE WARNING AT THIS TIME...WITH THE ONLY CONCERN NORTHWESTERN
PORTIONS OF THE STATE...FROM BUFFALO TO ROCHESTER...WHERE HUMIDITY
IS ALSO LOW. WITH WINDS EXPECTED TO PICK UP JUST A TAD LATER
HERE...WILL HOLD OFF ON EXPANDING THE WARNING...BUT DO EXPECT A
PERIOD WHERE CONDITIONS WILL BE CLOSE THIS EVENING JUST NORTH OF
THE RED FLAG WARNING AREA.
&&
.CLIMATE...
ANOTHER RECORD BREAKING DAY TODAY...WITH SOME RECORDS FALLING
BEFORE NOON. THROUGH 400 PM...THE HIGH TEMPERATURES HAVE BEEN...
BUFFALO...84 AT 124 EDT (PREVIOUS RECORD 76 IN 1999)
ROCHESTER...87 AT 316 EDT (PREVIOUS RECORD 80 IN 1981)
WATERTOWN...86 AT 340 EDT (PREVIOUS RECORD 73 IN IN 1981)
IT IS STILL POSSIBLE TEMPERATURES MAY RISE A TAD HIGHER THROUGH
THIS EVENING. ALSO ITS WORTH NOTING WATERTOWN SHATTERED THE
PREVIOUS RECORD BY 13 DEGREES...CERTAINLY IMPRESSIVE.
IN ADDITION...TODAY IS THE WARMEST EVER SO EARLY IN THE SEASON FOR
BUFFALO (BEATING 81 RECORDED ON 3/26/1945) AND ROCHESTER (BEATING
86 RECORDED YESTERDAY).
ON FRIDAY...BUFFALO REACHED 79...ROCHESTER 86...AND WATERTOWN 82.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NYZ001-002-010-
011-019-085.
RED FLAG WARNING UNTIL 9 PM EDT THIS EVENING FOR NYZ012>014-
019>021-085.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR LEZ020-040-041.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 AM
EDT SUNDAY FOR LOZ042-043.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EDT
SUNDAY FOR LOZ044-045.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...APFFEL
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...APFFEL
MARINE...APFFEL/HITCHCOCK
FIRE WEATHER...APFFEL
CLIMATE...APFFEL/SFMHazardous weather outlook, Apr 3, 5:02 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 502 AM EDT SAT APR 3 2010 NYZ001>008-010-011-040915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE- 502 AM EDT SAT APR 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012>014-019>021-085-040915- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 502 AM EDT SAT APR 3 2010 ...FIRE WEATHER WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-040915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 502 AM EDT SAT APR 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:25 AM EDT | Small Craft Advisory | BUF | 27 hr | |
| Apr 3, 9:31 AM EDT | Red Flag Warning | BUF | 11 hr | |
| Apr 3, 3:42 PM EDT | Wind Advisory | BUF | Chautauqua, Erie, Genesee, Niagara, Orleans | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.